Florida, 2006Damaging Wind in Florida, August 9, 2006
August 9, 2006 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 9, 1:14 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 9, 1:14 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT WED AUG 9 2006
.DISCUSSION...UPPER LOW THAT CROSSED SOUTH FLORIDA YESTERDAY WAS
CURRENTLY ABOUT 200 MILES WEST OF NAPLES AND WILL CONTINUE TO MOVE
OUT OF THE AREA. A TROPICAL WAVE JUST TO ITS SOUTHEAST IS MOVING
WITH IT. A 700 MB TROUGH WAS LOCATED BETWEEN SOUTH FLORIDA AND THE
NORTHERN BAHAMAS WHICH IS HELPING TO PRODUCE THE CONVECTION EAST
OF US SINCE THIS MORNING. ACTIVITY IS NOW BEGINNING TO FORM ON
LAND. THIS AFTERNOON WILL BE THE WETTEST DAY OF THIS PACKAGE WITH
THE 700 MB TROUGH MOVING SLOWLY NORTH. (LIKELY POPS SE) FCSTD
SOUNDINGS SHOW H5 TEMPS WARMING TO -5 DEGREES LATER TONIGHT BUT
PWATS STILL AROUND 2 INCHES. WITH THE LOW LEVEL RIDGE MOVING
SOUTH INTO SOUTH FLORIDA, LOW AND MID LEVEL FLOW BECOMES SOUTHWEST
AND PWATS FALL TO BETWEEN 1.7 AND 1.9. WITH LIGHT FLOW NEAR THE
SURFACE, EXPECT SEABREEZES AND OUTFLOWS TO DOMINATE, SO THE BRUNT
OF THE WEATHER WILL BE NORTH INTERIOR, BUT ONLY SCT IN COVERAGE.
THE ATMOSPHERE MOISTENS UP AGAIN WITH THE START OF THE WORK WEEK
WITH PWATS ABOVE 2. GFS STILL ADVERTISES A COOL FRONT INTO NORTH
FLORIDA LATE THIS WEEKEND AND A LOW FORMS AND ON THE FRONT AND
MEANDERS A FEW HUNDRED MILES EAST OF JACKSONVILLE THROUGH
WEDNESDAY. THIS LOW MAY BEAR WATCHING.
&&
.AVIATION...HAVE INCLUDED TEMPO GROUPS FOR MVFR AT FLL AND MIA THIS
AFTERNOON TIL 22Z DUE TO SHOWERS MOVING ONSHORE IN EASTERLY
FLOW...STAYING MOSTLY SOUTH OF PBI. TSTMS DEVELOPING OVER INTERIOR
SECTIONS LATE THIS AFTERNOON WILL AFFECT APF WITH TEMPO IFR FORECAST
UNTIL 23Z. 700 MB TROUGH MOVING SLOWLY NORTH OVER AREA TONIGHT AND
EARLY THU MORNING WILL HELP TO KEEP SHOWERS NEAR EAST COAST AIRPORTS
OVERNIGHT INTO EARLY MORNING. AS A RESULT...HAVE TEMPO PERIODS FOR
MVFR IN CIGS AND VCSH FROM PBI-MIA.
&&
.MARINE...WINDS WILL BE 10 KNOTS OR LESS OVER THE AREA WATERS
WHICH WILL PRODUCE SEAS OF ONLY 2 FEET OR LESS. THIS WILL PRODUCE
GOOD BOATING CONDITIONS THIS WEEKEND OUTSIDE OF LOCAL CONVECTION.
&&
.FIRE WEATHER...NO CONCERNS HERE AS AFTERNOON RHS WILL BE MAINLY ABOVE
45 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 91 76 91 / 20 30 20 30
FORT LAUDERDALE 78 91 77 91 / 20 30 20 30
MIAMI 77 91 78 92 / 20 30 20 30
NAPLES 75 91 76 91 / 20 20 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
18
Hazardous weather outlook, Aug 9, 11:14 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1214 PM EDT WED AUG 9 2006
FLZ063-066>075-101000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1214 PM EDT WED AUG 9 2006
...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...
...LOCALIZED STREET FLOODING POSSIBLE...
...MODERATE RISK OF RIP CURRENTS SOUTHEAST COAST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RIP CURRENTS: THE COMBINATION OF EAST WINDS OF 10 TO 15 KNOTS
AND LOW TIDE THIS AFTERNOON WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS ALONG THE PALM BEACH...MIAMI-DADE AND BROWARD COUNTY
BEACHES. LIGHTER WINDS THIS AFTERNOON WILL MEAN THAT THE RIP
CURRENTS ARE NOT LIKELY TO BE AS STRONG AS IN THE LAST FEW DAYS.
HOWEVER, THEY ARE STILL LIKELY AND SWIMMERS ARE ADVISED TO HEED
THE ADVISE OF THE BEACH PATROL. IF CAUGHT IN A RIP CURRENT...DO
NOT SWIM AGAINST IT. SWIM PARALLEL TO THE COAST, PERPENDICULAR TO
THE CURRENT, UNTIL FREE FROM ITS PULL. THEN SWIM TOWARDS THE
COAST. WEAK SWIMMERS ARE ADVISED NOT TO ENTER THE SURF ABOVE THEIR
KNEES.
THUNDERSTORMS: INCREASING DEEP MOISTURE ACROSS SOUTH FLORIDA WILL
LEAD TO THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. THE
THUNDERSTORMS WILL DEVELOP NEAR EAST COAST METRO AREAS EARLY THIS
AFTERNOON...THEN SHIFT TO INTERIOR AND WESTERN SECTIONS BY MID AND
LATE AFTERNOON.
WIND: SOME OF THE THUNDERSTORMS OVER THE NORTHERN SECTIONS OF
SOUTH FLORIDA, INCLUDING THE LAKE OKEECHOBEE REGION, ARE CAPABLE
OF PRODUCING WIND GUSTS OF 40 TO 45 MPH.
HAIL: SOME OF THE THUNDERSTORMS OVER THE NORTHERN SECTIONS OF
SOUTH FLORIDA, INCLUDING THE LAKE OKEECHOBEE REGION, ARE CAPABLE
OF PRODUCING SMALL HAIL.
FLOODING: THE MAIN IMPACT FROM ANY SHOWERS OR STORMS THAT DEVELOP
TODAY WILL BE LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING OF
POORLY DRAINED AREAS. THIS IS PARTICULARLY THE CASE IN AREAS
HARDEST HIT BY RAIN ON TUESDAY, PRIMARILY ACROSS MIAMI DADE
COUNTY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM COVERAGE WILL BE NEAR TYPICAL SUMMER LEVELS OVER THE
NEXT FEW DAYS.
LIGHTER WINDS EXPECTED LATE THIS WEEK AND THIS WEEKEND WILL
SIGNIFICANTLY REDUCE THE RIP CURRENT THREAT.
.SPOTTER INFORMATION STATEMENT...
LOCAL VOLUNTARY SPOTTER ACTIVATION MAY BE NEEDED IN AREAS OF
STRONGER STORMS.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 9, 4:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT WED AUG 9 2006
FLZ069-070-092230-
EASTERN COLLIER FL-WESTERN COLLIER FL-
529 PM EDT WED AUG 9 2006
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 11
MILES WEST OF EVERGLADES CITY TO 8 MILES EAST OF NAPLES...MOVING
WEST AT 5 MPH. THESE STORMS WILL AFFECT AREAS FROM NAPLES SOUTH TO
EVERGLADES CITY AND THE ADJACENT NEAR SHORE WATERS THROUGH 630 PM.
EXPECT FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50
MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE
ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Thunderstorm Wind, Collier
- When
- August 9, 5:00 PM EST
- Where
- Collier County, East Naples
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.117, -81.783
Four mobile homes suffered minor damage from strong downburst winds during a thunderstorm at Naples Mobile Home Estates in East Naples. Most of the damage was done to carports, windows and screens. Damage survey done by Collier County Emergency Management Agency officials determined the source of the winds to be from a downburst and not tornado-related.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, August 9 to 10, 20061 death · 25 events
- Heat in Arkansas, August 9 to 10, 20061 death · 7 events
- Hail and Damaging Winds in North Dakota, August 9, 2006$9.1 million · 1.75 in hail · 19 events
- Damaging Wind in Mississippi, August 9, 2006$400,000 · 60 kt wind · 1 event
- Lightning Strike in Mississippi, August 9, 2006$300,000 · 1 event
- Lightning Strike in North Dakota, August 9, 2006$250,000 · 1 event
- Lightning Strike in Mississippi, August 9, 2006$200,000 · 1 event
- Lightning Strike in Florida, August 9, 20066 injured · 1 event
- Lightning Strike in Louisiana, August 9, 2006$70,000 · 1 event
- Damaging Winds in Nebraska, August 9 to 10, 2006$55,000 · 56 kt wind · 6 events
- Lightning Strike in Alabama, August 9, 2006$40,000 · 1 event
- Hail and Damaging Wind in Arizona, August 9, 2006$30,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525915.